Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 95, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 13, 2014, 6:16 PM EDT for Ulster County, New York. It was in force for 59 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2014, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 13, 2014, 7:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Ulster County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:46 PM EDT | TSTM WND DMG | Napanoch, NY | TREE ON A HOUSE AT 34 OLD LACKAWACK ROAD |
| Jul 13, 6:50 PM EDT | TSTM WND DMG | Napanoch, NY | TREES AND WIRES DOWN AT 39 ROUTE 55 |
| Jul 13, 6:55 PM EDT | TSTM WND DMG | 1 Se Ellenville, NY | TREES DOWN BLOCKING ROAD ACROSS NY ROUTE 52. TIME ESTIMATED BY RADAR |
| Jul 13, 7:00 PM EDT | TSTM WND DMG | 1 Se Ellenville, NY | TREES DOWN BLOCKING ROAD ACROSS NY ROUTE 52 |
| Jul 13, 7:00 PM EDT | TSTM WND DMG | Ellenville, NY | UTILITY POLE SNAPPED WITH WIRES DOWN AT 826 OAK RIDGE ROAD. |
| Jul 13, 7:15 PM EDT | TSTM WND DMG | Clintondale, NY | TREES AND WIRES DOWN AT CRESCENT AVENUE. |
| Jul 13, 7:15 PM EDT | TSTM WND DMG | Gardiner, NY | TREES AND WIRES DOWN AT ROUTE 32. |
| Jul 13, 7:18 PM EDT | TSTM WND DMG | Gardiner, NY | TREE AND WIRES DOWN. PHILLIES BRIDGE ROAD. |
| Jul 13, 7:20 PM EDT | TSTM WND DMG | Milton, NY | TREE DOWN ON HOUSE AT RIDGECREST ROAD. TIME ESTIMATED BY RADAR |
| Jul 13, 7:20 PM EDT | TSTM WND DMG | Modena, NY | TREES DOWN |
| Jul 13, 7:25 PM EDT | TSTM WND DMG | Highland, NY | TREES AND WIRES DOWN IN THE ROAD AT INTERSECTION OF ROUTES 44 AND 55. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
463
WUUS51 KALY 132216
SVRALY
NYC111-132315-
/O.NEW.KALY.SV.W.0095.140713T2216Z-140713T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...NEW PALTZ...ELLENVILLE...
* UNTIL 715 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF NAPANOCH...OR
NEAR LOCH SHELDRAKE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NAPANOCH AND ELLENVILLE BY 640 PM EDT...
KERHONKSON BY 650 PM EDT...
8 MILES NORTH OF WALLKILL BY 705 PM EDT...
NEW PALTZ...MODENA...7 MILES SOUTH OF TILLSON AND 8 MILES NORTH OF
PLATTEKILL BY 710 PM EDT...
HIGHLAND BY 715 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4162 7425 4162 7426 4162 7428 4163 7440
4166 7442 4174 7458 4175 7458 4183 7450
4184 7395 4163 7394 4163 7395 4159 7395
TIME...MOT...LOC 2216Z 272DEG 26KT 4174 7460
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:55 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 13, 4:55 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 455 PM EDT SUN JUL 13 2014 .SYNOPSIS... WITH WARM HUMID AIR IN PLACE ACROSS THE AREAS...A SERIES OF FRONTAL SYSTEMS WILL MOVE ACROSS THE AREA THROUGH TUESDAY WITH BOUTS OF SHOWERS AND SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE STRONG AND PRODUCE HEAVY RAINFALL. OUR WEATHER WILL IMPROVE MIDWEEK AS IT TURNS COOLER AND LESS HUMID. && .NEAR TERM /THROUGH TONIGHT/... AS OF 430 PM EDT...NUMEROUS SHOWERS WITH EMBEDDED TSTMS MUCH OF THE REGION WEST OF I-87. THE SHRA WILL SPREAD OVER REST OF THE FCA BY 7 OR 8 PM...WITH MOST TSTMS OCCURRING FROM ALBANY SOUTH. SO EXPECT A WARM AND HUMID EVNG WITH SHOWERS AND SCT TSTMS. WITH PWATS AS HIGH AS THEY ARE...HEAVY DOWNPOURS ARE POSSIBLE IN SOME SHRA/TSTMS. FORTUNATELY WE ARE IN A FAST FLOW THROUGH OUT THE ATMOS...AND INDIVIDUAL CELLS SHOULD KEEP MOVING ALONG AND NOT LINGER FOR LONG IN ANY ONE PLACE. LATER TONIGHT...THE WEAK CDFNT WILL PUSH INTO THE FCA FM THE NW...THEN DRIFT SLOWLY SOUTH OVERNIGHT...STALLING ESE-WSW FM S NEW ENG INTO PA AS IT BCMS PARALLEL TO THE 500 HPA FLOW. ITS IMPACTS WILL BE LARGELY A WIND SHIFT AND A SLIGHT DCR IN TD. OVERNIGHT A BUBBLE SFC HIGH FORMS OVER NYS. -SHRA ACTIVITY WILL END FM NW TO SE OVERNIGHT..WITH MDL SUITE SUGGESTING SOME DRYING. HWVR MOST OF THIS IS ALOFT...LLVL MOISTURE WILL REMAIN IN LIGHT SFC FLOW...WITH TD IN MID TO UPPER 60S...AND AREAS OF LOW CLOUDS AND FOG WILL FORM OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY EVENING. AS THE DEEP CUTOFF UPPER LEVEL LOW SLOWLY SPINS ACROSS THE MIDWEST AND GREAT LAKES REGION...A SFC COLD FRONT WILL SLOWLY APPROACH OUR AREA FROM THE WEST. WITH A CONTINUED MOIST SOUTHERLY FLOW AHEAD OF THIS SYSTEM...THERE WILL BE SHOWERS AND THUNDERSTORMS AFFECTING OUR REGION FOR THE NEXT 60 HOURS UNTIL THE COLD FRONT CAN CROSS THROUGH OUR AREA. IT IS STILL UNCLEAR EXACTLY WHEN THIS COLD FRONTAL PASSAGE WILL OCCUR...AS THE MODELS ARE STILL NOT IN TOTAL AGREEMENT...BUT IT LOOKS TO BE SOMETIME BETWEEN LATE TUESDAY AND EARLY WEDNESDAY MORNING. BEFORE THEN...REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. WITH PWATS REMAINING HIGH...THERE WILL BE A CONTINUED THREAT FOR HEAVY RAINFALL WITH ANY THUNDERSTORM...AND POTENTIALLY FLASH FLOODING. WITH EXPECTED CLOUD COVER...INSTABILITY WILL BE LIMITED...SO THE SEVERE POTENTIAL IS NOT VERY HIGH. THE BEST CHANCE FOR ORGANIZED AREAS OF HEAVY RAIN WITH THUNDERSTORMS WILL BE TUESDAY AND EARLY TUESDAY NIGHT...WHICH IS STILL TOO FAR OUT TO CONSIDER ANY FLOOD WATCHES. SOME SHOWERS MAY LINGER INTO WEDNESDAY MORNING OVER THE EASTERN ZONES...OTHERWISE WEDNESDAY WILL SEE DECREASING CLOUDS AND LESS HUMID AND COOLER AIR MOVING IN. HIGHS MONDAY WILL BE IN THE MID 70S TO MID 80S. LOWS MONDAY NIGHT IN THE UPPER 50S AND 60S. HIGHS TUESDAY IN THE MID 70S TO MID 80S ONCE AGAIN. LOWS TUESDAY NIGHT IN THE 50S NORTH AND WEST...UPPER 50S AND 60S SOUTH AND EAST. HIGHS WEDNESDAY GENERALLY IN THE UPPER 60S AND 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THIS WILL BE A MAINLY DRY STRETCH OF WEATHER...WITH SPRAWLING HIGH PRESSURE IN PLACE...AND LOW PRESSURE NO CLOSER THAN CAPE HATTERAS AT ANY TIME DURING THE PERIOD. HIGH TEMPERATURES WILL CLIMB EACH DAY...STARTING OUT WITH HIGHS ON THURSDAY FROM THE UPPER 60S TO AROUND 80 DEGREES...AND FINISHING WITH HIGHS ON SUNDAY FROM THE MID 70S TO MID 80S. LOWS WEDNESDAY AND THURSDAY NIGHTS WILL RANGE FROM THE MID 40S TO UPPER 50S...THEN FRIDAY NIGHT WILL BEGIN A MILDER TREND...WITH LOWS SATURDAY NIGHT FROM MAINLY THE MID 50S TO LOWER 60S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FLYING CONDITIONS WILL GRADUALLY DETERIORATE THROUGHOUT THE AFTERNOON FROM VFR TO MVFR...BEFORE MVFR/IFR FLYING CONDITIONS PERSIST TONIGHT. THIS AFTERNOON...AS A FRONTAL BOUNDARY CONTINUES TO APPROACH THE REGION...SHOWERS AHEAD OF IT WILL MOVE ACROSS THE REGION THROUGHOUT THE AFTERNOON HOURS. WHILE THERE COULD BE AN EMBEDDED THUNDERSTORM WITH THE SHOWERS...HAVE LEFT IT OUT OF THE TAFS AS SIGNIFICANT CLOUD COVER WILL LIMIT ANY CHANCES FOR GREATER THUNDERSTORM COVERAGE. WILL AMEND TAFS AS NEEDED IF THUNDERSTORM POTENTIAL INCREASES. AS THESE SHOWERS APPROACH RAINFALL MAY BE HEAVY AT TIMES REDUCING FLYING CONDITIONS TO LOW-END MVFR. HAVE PLACED SHOWERS IN TEMPO GROUPS AT THE TAF SITES AS COVERAGE WILL BE SCATTERED. OUTSIDE OF THE SHOWERS...A MARINE LAYER AND ACCOMPANYING LOW STRATUS HAS WORKED ITS WAY NORTH UP THE HUDSON VALLEY WITH MVFR CEILINGS AT ALL THE TAF SITES EXCEPT KALB...AND EVEN IFR VISIBILITIES AT KPSF. EXPECT MVFR CEILINGS TO OCCUR THIS AFTERNOON AT KALB AS WELL...ESPECIALLY IN THE PRESENCE OF SHOWERS. WINDS WILL OUT OF THE SOUTH/SOUTHWEST AND GUSTY AT TIMES...8-14 KNOTS WITH OCCASIONAL GUSTS OF 18-14 KNOTS. TONIGHT INTO MONDAY...ANY LINGERING SHOWERS SHOULD MOVE EAST OF THE REGION SHORTLY AFTER 00Z LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE AND CLOUD COVER IN VICINITY OF THE FRONTAL BOUNDARY. THIS FRONTAL BOUNDARY WILL REMAIN NEAR THE REGION DURING THE OVERNIGHT HELPING TO CREATE STAGNANT LOW-LEVELS THAT WILL FAVOR MVFR/IFR LOW STRATUS/FOG. WHILE CEILINGS MAY OCCASIONALLY BOUNCE BETWEEN IFR/MVFR...THE GREATEST THREAT FOR PERSISTENT IFR CEILINGS WILL BE AT KGFL...KPOU AND KPSF. FLYING CONDITIONS SHOULD GRADUALLY IMPROVE DURING THE MORNING HOURS MONDAY ALTHOUGH MVFR CEILINGS MAY LINGER THROUGH THE MORNING HOURS AT KPOU AND KPSF. WINDS OVERNIGHT WILL BECOME LIGHT AND VARIABLE OVERNIGHT BEFORE BECOMING SOUTH/SOUTHWESTERLY MONDAY AT 5-10 KNOTS. OUTLOOK... MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY: LOW OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LIMITED OVER THE NEXT FEW DAYS. A SLOW MOVING FRONTAL SYSTEM WILL BRING SEVERAL OPPORTUNITIES FOR SHOWERS AND LOCALLY HEAVY THUNDERSTORMS BETWEEN TODAY AND TUESDAY. RH VALUES WILL GENERALLY REMAIN ABOVE 60 PERCENT THROUGH MONDAY NIGHT. && .HYDROLOGY... A SLOW MOVING FRONTAL SYSTEM WILL BRING REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY NIGHT. WITH PWAT VALUES NEAR TWO INCHES...THERE WILL BE A RISK FOR LOCALLY HEAVY RAINFALL WITHIN ANY THUNDERSTORM. AT THE VERY LEAST...RAINFALL RATES WILL BE HIGH ENOUGH TO CAUSE FLOODING OF SMALL STREAMS...POOR DRAINAGE...LOW LYING AND URBAN AREAS. IF REPEATED THUNDERSTORMS TRACK OVER THE SAME LOCATION WITHIN A SHORT PERIOD OF TIME...FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY WITHIN ANY URBAN LOCATIONS. ONCE THE COLD FRONT PASSES THROUGH THE AREA SOMETIME LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...THE THREAT FOR HEAVY RAIN WILL END AND COOLER AND LESS HUMID AIR WILL WORK INTO OUR REGION FOR THE REMAINDER OF THE WEEK. THIS WILL ALLOW FOR ANY HIGH WATER TO RECEDE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER SHORT TERM...GJM LONG TERM...ELH AVIATION...IRL FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS/SNYDER
Hazardous weather outlook, Jul 13, 4:25 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT SUN JUL 13 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 425 PM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...ESPECIALLY SOUTH OF THE MOHAWK VALLEY IN NEW YORK...AND ACROSS BERKSHIRE AND LITCHFIELD COUNTIES. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY LEAD TO FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS ON MONDAY AND TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE FOR AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY...ESPECIALLY TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 4:09 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT SUN JUL 13 2014
NYZ047-132045-
SCHOHARIE NY-
409 PM EDT SUN JUL 13 2014
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SUMMIT TO JEFFERSON TO 15 MILES
SOUTHWEST OF JEFFERSON...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
RICHMONDVILLE BY 415 PM EDT
NORTH BLENHEIM AND BREAKABEEN BY 425 PM EDT
MIDDLEBURGH AND GILBOA BY 435 PM EDT
LAT...LON 4256 7468 4262 7464 4267 7464 4266 7422
4246 7428 4237 7445 4237 7451 4241 7461
4251 7471 4253 7471
TIME...MOT...LOC 2008Z 266DEG 32KT 4256 7464 4244 7462
4234 7479
JPVSpecial weather statement, Jul 13, 4:42 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT SUN JUL 13 2014
NYZ058-063-132130-
WESTERN GREENE NY-WESTERN ULSTER NY-
442 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF
WOODLAND VALLEY CAMPGROUND...OR ABOUT 16 MILES NORTH OF
GRAHAMSVILLE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND BY 510 PM EDT
PHOENICIA AND 9 MILES NORTH OF WEST SHOKAN BY 515 PM EDT
LANESVILLE AND MOUNT TREMPER BY 520 PM EDT
KENNETH L WILSON CAMPGROUND AND 8 MILES SOUTH OF HUNTER BY 530 PM EDT
RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
LAT...LON 4212 7456 4215 7453 4215 7451 4217 7446
4220 7454 4222 7453 4231 7423 4197 7413
4195 7464 4200 7475 4203 7476
TIME...MOT...LOC 2040Z 264DEG 23KT 4207 7462
JPVSpecial weather statement, Jul 13, 5:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT SUN JUL 13 2014 NYZ047-051-052-058-059-132130- SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN GREENE NY- 500 PM EDT SUN JUL 13 2014 ...A STRONG THUNDERSTORM IN SOUTHEAST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SOUTHWEST ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PRESTON HOLLOW...OR ABOUT 14 MILES NORTH OF HUNTER...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... PRESTON HOLLOW BY 505 PM EDT 7 MILES SOUTH OF WESTERLO BY 530 PM EDT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL RESULT IN PONDING OF WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS. LAT...LON 4252 7400 4232 7398 4234 7437 4249 7439 TIME...MOT...LOC 2100Z 267DEG 22KT 4240 7426 JPV
Special weather statement, Jul 13, 5:27 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT SUN JUL 13 2014
NYZ058>061-063>066-132230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
527 PM EDT SUN JUL 13 2014
...STRONG THUNDERSTORMS IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LIVINGSTON TO 20 MILES WEST OF WOODLAND VALLEY
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CATSKILL TO 11 MILES EAST OF ROSCOE...AND MOVING EAST AT 40 MPH.
RAINFALL AMOUNTS OF AROUND AN INCH OR MORE WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
THUNDERSTORMS WILL BE NEAR...
SAUGERTIES AND CLERMONT BY 540 PM EDT
KENNETH L WILSON CAMPGROUND...WOODSTOCK...WEST SHOKAN AND CLERMONT BY
545 PM EDT
OLIVEBRIDGE BY 550 PM EDT
WEST HURLEY AND COPAKE BY 555 PM EDT
COPAKE BY 600 PM EDT
LAT...LON 4207 7466 4212 7456 4215 7453 4215 7451
4217 7446 4218 7447 4222 7421 4225 7350
4195 7354 4190 7453 4198 7471
TIME...MOT...LOC 2126Z 268DEG 47KT 4215 7373 4199 7465
GJMSpecial weather statement, Jul 13, 5:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT SUN JUL 13 2014
CTZ001-MAZ025-NYZ060-061-065-066-132300-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
555 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CLERMONT...
OR ABOUT 7 MILES EAST OF SAUGERTIES...AND MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF PINE PLAINS BY 605 PM EDT
ANCRAM BY 610 PM EDT
COPAKE BY 620 PM EDT
SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 640 PM EDT
8 MILES NORTH OF NORFOLK BY 650 PM EDT
SANDISFIELD AND 6 MILES SOUTHWEST OF OTIS BY 700 PM EDT
LAT...LON 4195 7393 4221 7384 4227 7308 4211 7306
4209 7307 4207 7305 4199 7304
TIME...MOT...LOC 2154Z 262DEG 27KT 4205 7379
GJMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:09 PM EDT | Special Weather Statement | ALY | Schoharie | 36 min |
| Jul 13, 4:42 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| Jul 13, 5:00 PM EDT | Special Weather Statement | ALY | Greene | 30 min |
| Jul 13, 5:27 PM EDT | Special Weather Statement | ALY | Ulster | 63 min |
| Jul 13, 5:55 PM EDT | Special Weather Statement | ALY | Columbia | 65 min |
| Jul 13, 6:07 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 53 min |
| Jul 13, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 60 min |
| Jul 13, 7:44 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 4 hr |
| Jul 13, 7:55 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.